User Reviews for Levaquin
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Levaquin.
Reviews for Levaquin to treat Urinary Tract Infection
"Am allergic to penicillin & more recently Keflex -a not uncommon occurrence in those with penicillin allergy. Prior to allergy, Keflex was slow to work & caused nausea whether taken mid meal or on an empty stomach. I've used Levaquin for stubborn sinus infections & more recently my first UTI. The first time I took it, I experienced muscle soreness. With each subsequent prescription the side effects have vanished & it's efficaciousness has not diminished .Of note for those who give up on it due to nausea & muscle aches: hydration helps reduce the symptoms. This med is not for those with certain heart issues or on some meds for mental health diagnosis."
Mimi01 January 10, 2017
|0 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"This last Monday I was detected by my doctor that I have a acute Cystitis. My doctor prescribed me lavoprolaxicin Levaquin for 6 days.. My nightmare start in day 3 when I couldn't even get up from my bed.. I was sore all over my body.. I couldn't even walk.. Only I took 4 pills and I feel that my life changed to the worst for this medication.. I went to ER and they gave me fluids to at least clean a little bit my system.. I got a CT scan of my kidneys, and bladder, liver and all results were normal..If doctors know those side effects why are they still prescribing this medicine. it's poison!! I . I'm still panicked !!I have faith that everything will be normal again.. Today is my day 1without the medication.. I'm walking better."
Hany V. June 11, 2016
|9 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My mother is 84 and was given this drug for a mild UTI. After 2 doses, she became so confused she didn't know where she was or who I was. Her muscles were so weak she could not move or stand. She was paranoid and manic at times. Her potassium dropped very low. She was in the hospital 4 days. They immediately took her of it, gave her IV's and potassium. Tested her for stroke and dementia, which were negative. She is home and better but it took several weeks. Not a good drug, especially for elderly. She now takes D-Mannose 1000mg/day, 2000mg for any UTI symptoms."
Sueshine (taken for less than 1 month) June 5, 2016
|15 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Took one 250 mg tab of levofloxacin at 6 p.m. yesterday and am still experiencing side effects 18 hours later. My symptoms are reduced but are replaced with a 6 out of 10 on the pain scale- stomach ache. I have nausea, heart palpitations, dizziness, headache and joint aches. Ive called my doc back today to see about getting alternative med. I will not take another dose of this medication."
kripke (taken for less than 1 month) October 30, 2015
|18 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I suffer from recurring UTI's. My doctor prescribed Levoquin. After a few days, my UTI symptoms went away. I suffer from bipolar disorder, so I can't make the direct link of the mood-related side effects to the Levoquin. The only side effects that I can link to the use of Levoquin are as follows: tiredness, exacerbation of sciatica, joint pain, feeling unsteady while walking, nausea, stomach pain, agitation, insomnia, minor depression, foggy headed, and confusion. I did not suffer the four most common side effects. All of the symptoms I experienced were tolerable. The Levoquin worked on my UTI within 3 days, and I continued the medication as prescribed. While others have suffered from worse side effects, that was not my experience."
LaylaDusty (taken for less than 1 month) April 5, 2015
|39 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I am allergic to a lot of antibiotics (and always get side effects!) and get sick a lot. I used to take Z-Packs almost once a month and now I wonder why I hadn't tried Levaquin sooner! This is my 3rd time on Levaquin this year. I took it twice for my chronic ear infection with success. The first time my joints felt like I was an arthritic old lady! The 2nd time I had only some ankle and finger pain. I'm on day 1 today for a urinary tract infection and ear infection from a water park. I can feel it working and I have no joint pain."
Breee (taken for less than 1 month) August 5, 2014
|50 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I swear by Levaquin! It's what works for me. I spent so much money on Amoxicillen, Z-Pack etc... and it doesn't help. I have used it from a sinus infection, UTI, and pulmonary illnesses. It's the medicine of choice for me. I have never experienced any side effects or adverse reactions. I'm very compliant with taking it daily, there have been times I missed doses because they're prescribed 3-4x a day. It's fast acting and does the trick, love it. I do think about becoming resistant to Levaquin, down the road, but by that time hopefully there will be another medicine of choice that is equally as effective! Thanks."
LFrancine July 2, 2014
|36 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"A few hours after the first dose my arm muscles started burning like I just lifted a bunch of weights and my neck was hurting on one side but I think it was because I was so tense and worried about taking it. These symptoms lasted for about two or three more doses than went away. Took my last pill today and the only other side effects I had were headache and lightheadedness and my heart would beat faster every now and then."
Anonymous May 28, 2013
|34 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was given Levaquin for a urinary tract infection after first trying Bactrim, which didn't work. I was really worried to use Levaquin because I read alot of bad reviews for it. However, the only effect I had was that I felt speedy the first day I took it. Subsequent days, I did not have this problem and I made sure to take it in the morning so it wouldn't affect my sleep. It cured my infection wonderfully, and I had no upset stomach or yeast infection after effects. Three months later, I got another urinary tract infection, and Levaquin again did the trick. I really like this antibiotic!"
scholastic1500 February 22, 2013
|86 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Took Cipro and Bactrim during Chemo and Radiation. Did not work, may have been because of the Chemo and Radiation, just not sure. I am now on my 3rd of 5 day Levaquin dose and passed my AZO UTI over the counter test this morning, yea. Two months of a UTI is a bit much, although, I now know what works for future."
Finally January 23, 2011
|48 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I am a 27 year old woman and was prescribed Levaquin 500mg for 7 days (by my obgyn for a suspected UTI post surgery-I had a D and C). I hardly ever have UTIs. My Levaquin, with insurance, was $55. I do not take pharmaceutical drugs regularly, but I figured since this was post surgery I should do as the doctor says. I read the drug pamphlet before taking the pill. On day 3 of taking Levaquin, I started a muscle twitching in my right middle toe. I researched reviews of this drug on the internet and stopped immediately."
Anonymous November 20, 2009
|49 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I get urinary tract infections quite frequently, about 4 to 6 per year and I am always prescribed Levaquin. By the third dose I begin to feel better but I start getting the bad side effects, stomach upset, vomiting and diarrhea. It also makes me very fatigued."
Anonymous November 10, 2009
|51 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was on a 3 day dose, and wouldn't have been able to stay on it any longer than that. My skin became red and dry. It felt like I had a full body sunburn. It did it's job as far as my infection, but now I always list this drug when asked for drug allergies."
Anonymous June 15, 2009
|26 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I react to every antibiotic out there. Levaquin is the only one I can take with no side effects. This is an excellent drug and gets rid of my urinary tract infections fast, with no yeast infection after it."
Pisser March 27, 2009
|55 users found this comment helpful. Did you? Yes No||Report as inappropriate|
More about Levaquin (levofloxacin)
- Levaquin solution
- Levaquin tablets
- Levaquin injection
- Levaquin (Advanced Reading)
- Levaquin Intravenous (Advanced Reading)